FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Something’s not right

Used Ecstasy years back and is now having strange side effects

Used Ecstasy years back and is now having strange side effects

Hi,

I am need of some advice to see if anyone has been in the same position as me before. It all started about 4 years ago when I had taken ecstacy with a friend of mine. Once it kicked in a knew it was a pretty hard dose and really knocked me around a bit. I remained calm and eventually the effects wore off just like any other pill I had taken previously (I never really got into it this may of been my 9th-10th experience). The next day the come down was pretty bad and I was pretty scattered out and the next following days it feel like the come down never really left I was left with this side effect. I had sensitive hearing/exposure to certain lighting (especially fluorescent for some strange reason), Felt uncomfortable in open loud environments, mild depression, and an almost mild visual hallucination. It wasn't like I saw or heard things that weren't there it was almost like visual dissociation/perception I suppose. So after a few days I started to freak out a little because it hadn't improved and went on to seek medical advice. Never really got a straight answer from any doctor so I just decided to lay low take care of myself and it took maybe 4 months before I saw any improvements. During this time I was unable to work and become a little bit of a recluse because I felt somewhat more comfortable at home. I tried alternative healing and nothing really come from that either.
As mentioned about 4 months later I had improved enough to continue working and really just put it down to a bad pill.

Here is where it gets interesting. around 9-12 months later young naive me decided to take another pill based on the assumption of the previous one just being a bad batch and the exact same thing happened. I experienced around the same recovery time and it wasn't until then that I realized that my body was obviously reacting badly to these sorts of heavy drugs and discontinued use quite happily.

4 years down the track and the only side effect that never really left me was when I looked into/at a fluorescent light and then looked back around the room I'd experience the same sorts of side effects that I had been previously however it may of only lasted 30 seconds or so and it would go away, nothing major and something I could deal with.

I started drinking quite heavily (4 years after my first expereience) (6-7 nights a week, 9-12 standard drinks) and that on top of work I wasn't really getting much sleep. After about 8 months of heavy drinking these side effects returned in the exact same manor. The first signs of it was when I was standing up at work (which I do for usually 9 hours a day) I would occasionally experience a free falling sensation and have to grab onto something to stop it. They would occur perhaps every half hour or so. that lasted about 3 days. I still continued to drink and just thought I must of been really tired. after about the forth day I woke up thinking I was just hungover or still drunk perhaps but soon realised it was this thing that had come back to haunt me.

That was now 4 months ago and I have obviously stopped drinking and smoking cigarettes in case that had any effect, I am sleeping much better and eating healthier however I'm still not seeing any improvements and fear I may of done some sort of permanent damage. I have had CT scans, blood tests and MRI's without anything coming back with an answer.

I have searched the internet and the closest thing I have come up with is something called Ototoxicity. However every case of this has been caused from prescribed drugs and generally lasts a few days and at tops a few weeks, It also says one of the side effects to it is hearing loss which I have not experienced and if anything my hearing has only become more sensitive.

If you have experienced this before or think you have and want more information of exactly what I am experiencing in further detail please let me know. Any advice would be appreciative.

Thank You

3 replies

1 - 3 of 3

In response to: Used Ecstasy years back and is now having strange side effects

Re: Used Ecstasy years back and is now having strange side effects

Hi @JoBlogs123 thanks for sharing a bit about your experience.

I can only imagine the frustration of having to live with these lingering side effects off and on for so many years. It sounds like it's really got you worried. You are surely doing all the right things by speaking to your doctor and getting all the necessary medical tests. It sounds like your brain is highly sensitive to drugs and alcohol, so I'm sure I'm stating the obvious when i say it's best to stay away from it entirely. It sounds like these dry-patches when you do not use either have certainly reduced the symptoms, yet periods of relapse bring it back on again. The SANE forums are more specific to mental illness rather than substance use, though perhaps some members who have used drugs in the past may have experienced something similar before. I'd encourage you to keep communicating with your medical team, and I hope you can eventually find the answers you are looking for.

I wonder have you gone to get a few different opinions from different doctors over the years? Take care.

In response to: Re: Used Ecstasy years back and is now having strange side effects

Re: Used Ecstasy years back and is now having strange side effects

Hi there yes that does sound very frustrating. I aggree with Mosaic that it would be worth exploring with different medical teams or even getting a referral from your doctor to see a drug and alcohol specialist. take care and hope you get the answers you are looking for

In response to: Used Ecstasy years back and is now having strange side effects

Re: Used Ecstasy years back and is now having strange side effects

You could possibly contact someone at a drug and alcohol rehabilitation place and as the others mentioned, of course you could talk to a GP or psychiatrist. Or possibly a pharmacist. I hope that someone can give you some clear answers

1 - 3 of 3